Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 532, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 27, 2016, 5:50 PM CDT for Jefferson County, Stephens County, Oklahoma. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2016, 5:50 PM CDT (22:50 UTC)
- Expired
- Jun 27, 2016, 6:45 PM CDT
- In force
- 55 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Jefferson County, OK, Stephens County, OK
The radar
The Altus AFB radar (KFDR), 108 km from the middle of the area, began a volume at 22:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 10.8 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 113 J/kg
- Mixed-layer CIN
- -205 J/kg
- Mixed-layer LCL
- 1289 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 109 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
865
WUUS54 KOUN 272250
SVROUN
OKC067-137-272345-
/O.NEW.KOUN.SV.W.0532.160627T2250Z-160627T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
550 PM CDT MON JUN 27 2016
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTH CENTRAL JEFFERSON COUNTY IN SOUTHERN OKLAHOMA...
SOUTH CENTRAL STEPHENS COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 645 PM CDT
* AT 550 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES EAST OF
ADDINGTON...AND IS NEARLY STATIONARY.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
COMANCHE...ADDINGTON AND WAURIKA LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3427 9764 3410 9784 3430 9812 3441 9781
TIME...MOT...LOC 2250Z 125DEG 2KT 3425 9782
HAIL...1.00IN
WIND...60MPH
$$
112 follow-up statements
381 WWUS54 KOUN 272313 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 613 PM CDT MON JUN 27 2016 OKC067-137-272345- /O.CON.KOUN.SV.W.0532.000000T0000Z-160627T2345Z/ JEFFERSON OK-STEPHENS OK- 613 PM CDT MON JUN 27 2016 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM CDT FOR NORTH CENTRAL JEFFERSON AND SOUTH CENTRAL STEPHENS COUNTIES... AT 613 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST OF LOCO...AND IS NEARLY STATIONARY. HAZARD...60 MPH WIND GUSTS. SOURCE...RADAR INDICATED. IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. LOCATIONS IMPACTED INCLUDE... COMANCHE...ADDINGTON AND WAURIKA LAKE. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. && LAT...LON 3415 9778 3430 9812 3441 9781 3427 9764 TIME...MOT...LOC 2313Z 209DEG 2KT 3426 9781 HAIL...<.75IN WIND...60MPH $$ 11
095
WWUS54 KOUN 272335
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
635 PM CDT MON JUN 27 2016
OKC067-137-272345-
/O.EXP.KOUN.SV.W.0532.000000T0000Z-160627T2345Z/
JEFFERSON OK-STEPHENS OK-
635 PM CDT MON JUN 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL JEFFERSON AND
SOUTH CENTRAL STEPHENS COUNTIES WILL EXPIRE AT 645 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
LAT...LON 3415 9778 3430 9812 3441 9781 3427 9764
TIME...MOT...LOC 2333Z 125DEG 2KT 3426 9781
$$
11What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 27, 2:47 PM CDT, 3 hours 3 minutes earlier.
Area forecast discussion, Jun 27, 2:47 PM CDT, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Norman OK 247 PM CDT MON JUN 27 2016 .DISCUSSION... Primary forecast concern is near daily shower and thunderstorm chances. Currently, scattered showers and isolated thunderstorms continue to develop across portions of southern Oklahoma into northern Texas. Born from a developing cumulus field that grew through the late morning along a remnant outflow left over from this morning. Buoyed by 2000 to 2500 J/Kg of MLCAPE, updrafts will continue to crop up through the afternoon and evening. The risk for severe weather is low, overall, with weak mid-level support and paltry deep layer shear. The primary concern with this activity will be locally heavy rainfall, which could lead to flooding, along with the potential for gusty winds. For tonight, thunderstorm development is well under way over the northern high plains WY/NE/CO/KS. This activity will evolve into a complex through the evening and overnight hours. Indications are a decent shear cold pool balance will develop, with an MCS propagating south/southeast across western Kansas overnight toward northwestern Oklahoma. With the 500mb ridge persisting over the Four Corners/Inter-mountain West, the 850-500mb thicknesses begin to diverge over the Southern Plains, which indicates the complex that makes Oklahoma may already be decaying as it approaches by daybreak. This scenario is reflected in the mesoscale guidance from the HRRR/HRRRX. Although precipitation is expected, coverage and duration are still in question. Expect scattered coverage of showers and thunderstorms to slide southward along the Oklahoma/Texas Panhandle border, with isolated convection possible as far east as I- 35. Isolated to scattered activity will continue through the day. For the remainder of the week, the precipitation forecast remains active, with chances near daily, especially across northern Oklahoma as our region remains under a northwesterly flow regime. What makes this forecast difficult are the numerous local effects that will come into play each day. Synoptically, mid and long range guidance are in decent agreement, with thunderstorms developing off the western high plains near daily and moving east/southeast across portions of Oklahoma Wednesday and Thursday. However, similar to yesterday and today, situated under a warm moist environment, any remnant outflows lingering from the previous days convection will serve as a focus for new development each day. The next chance for appreciable precipitation will be Thursday Night into Friday. A stout short wave trough will swing across the Great Lakes Region, with a decent surface trough extending west and southwest. This boundary will serve as a focus for thunderstorm development over the central plains Thursday before developing into a complex and moving southward into Oklahoma, toward the Red River by Friday Afternoon. Synoptically, guidance has shown consistency, but exact timing and impacts will be highly dependent on previous activity and the mesoscale environment. For the weekend, precipitation chances continue, primarily focused north of I-40 as the southern and central plains end up under a zonal flow regime. Kurtz && .PREV DISCUSSION... /issued 1150 AM CDT MON JUN 27 2016/ AVIATION...27/18Z TAF Issuance... Scattered to Broken mid level ceilings will remain spread across much of the region through the period. Isolated thunderstorms are expected to develop through the afternoon across portions of southern Oklahoma, near the Red River. This activity looks to remain away from the TAF sites, but will impact area airfields. Overnight, thunderstorms developing over the high plains of Nebraska will move southward across Kansas approaching north and northwestern Oklahoma. Given confidence in timing, will continue PROB30s for sites across western Oklahoma late in the period. Kurtz PREV DISCUSSION... /issued 635 AM CDT MON JUN 27 2016/ DISCUSSION... Please see the 12Z aviation discussion below. AVIATION... Showers continue to slowly drift southward across north central and central OK. Very little lightning is being detected with this activity so opted not to include tempos for TSRA at the moment. Expect additional development late this morning near SPS so mentioned VCTS. Outside of the precip, expect VFR vsbys and cigs. Later tonight, showers and thunderstorms will move into NW OK from the north and perhaps spread southward all the way into SW OK. For this reason, PROB30 groups have been included for many of the terminals after ~05Z. Confidence is fairly high that they'll at least impact WWR and GAG. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 72 90 70 91 / 20 20 10 10 Hobart OK 72 93 70 95 / 40 30 10 10 Wichita Falls TX 73 93 72 95 / 30 30 10 10 Gage OK 68 90 68 93 / 50 30 20 30 Ponca City OK 70 91 69 91 / 20 10 10 20 Durant OK 74 91 72 93 / 30 30 10 10 && .OUN Watches/Warnings/Advisories... OK...None. TX...None. && 30/04
Hazardous weather outlook, Jun 27, 4:30 PM CDT, 1 hour 20 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE NORMAN OK 430 PM CDT MON JUN 27 2016 OKZ004>048-050>052-TXZ083>090-281115- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 430 PM CDT MON JUN 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... SCATTERED STORMS WILL BE SEEN ACROSS OKLAHOMA AND WESTERN NORTH TEXAS THROUGH SUNSET. THE STORMS WILL BE MOST NUMEROUS ACROSS WESTERN NORTH TEXAS AND FAR SOUTHERN OKLAHOMA. THE STRONGER STORMS WILL BE CAPABLE OF PRODUCING LOCALIZED FLOODING FROM TORRENTIAL RAIN...45 TO 55 MPH WIND GUSTS...AND FREQUENT CLOUD TO GROUND LIGHTNING. ADDITIONAL STORMS ARE EXPECTED TO MOVE INTO NORTHERN AND WESTERN OKLAHOMA TOWARD AND AFTER MIDNIGHT AS ONE OR MORE STORM COMPLEXES MOVE INTO THE REGION FROM WESTERN KANSAS. SOME OF THE STORMS COULD BE STRONG TO SEVERE ACROSS NORTHERN OKLAHOMA. THERE IS A MARGINAL RISK FOR SEVERE STORMS ALONG AND NORTHWEST OF A LINE FROM ARNETT... TO FAIRVIEW...TO WAKITA. DAMAGING WIND GUSTS UP TO 70 MPH AND HAIL UP TO THE SIZE OF QUARTERS WILL BE THE MAIN IMPACTS WITH ANY SEVERE STORMS. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS PORTIONS OF NORTHERN AND CENTRAL OKLAHOMA SHOULD BE PREPARED FOR POSSIBLE SEVERE WEATHER OPERATIONS TONIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .THUNDERSTORMS... SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE EACH DAY THIS WEEK INTO THE WEEKEND. HEAVY RAIN LEADING TO LOCALIZED FLOODING WILL BE THE MAIN CONCERN. A FEW STRONG TO SEVERE STORMS MAY ALSO BE POSSIBLE AT TIMES WITH DAMAGING WIND GUSTS THE PRIMARY IMPACT. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Jun 27, 5:24 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
524 PM CDT MON JUN 27 2016
OKZ006-272300-
ALFALFA OK-
524 PM CDT MON JUN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ALFALFA COUNTY UNTIL 600
PM CDT...
AT 522 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF CARMEN...MOVING NORTHEAST AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
CHEROKEE...HELENA...CARMEN...JET...
LAMBERT AND GREAT SALT PLAINS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE WEATHER IS NOT EXPECTED AND NO WARNINGS ARE ANTICIPATED AT
THIS TIME.
&&
LAT...LON 3650 9840 3666 9851 3681 9829 3674 9812
3657 9812
TIME...MOT...LOC 2222Z 241DEG 5KT 3662 9838
11Special weather statement, Jun 27, 5:36 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
536 PM CDT MON JUN 27 2016
OKZ039-044-272300-
COTTON OK-STEPHENS OK-
536 PM CDT MON JUN 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN COTTON AND
SOUTHWESTERN STEPHENS COUNTIES UNTIL 600 PM CDT...
AT 533 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES WEST OF
DUNCAN. THIS STORM WAS NEARLY STATIONARY.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
WIND GUSTS TO 50 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LOCATIONS IMPACTED INCLUDE...
DUNCAN...COMANCHE AND EMPIRE CITY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
&&
LAT...LON 3451 9815 3451 9814 3458 9814 3459 9792
3438 9784 3437 9818
TIME...MOT...LOC 2233Z 356DEG 2KT 3452 9803
11The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:01 PM CDT | Special Weather Statement | OUN | Oklahoma | 29 min |
| Jun 26, 7:24 PM CDT | Special Weather Statement | OUN | Oklahoma | 36 min |
| Jun 26, 7:39 PM CDT | Areal Flood Advisory | OUN | Cleveland, Oklahoma | 3 hr |
| Jun 26, 8:14 PM CDT | Special Weather Statement | OUN | Grady | 31 min |
| Jun 26, 8:15 PM CDT | Special Weather Statement | OUN | Pottawatomie | 30 min |
| Jun 26, 8:28 PM CDT | Special Weather Statement | OUN | Cleveland, McClain | 32 min |
| Jun 26, 8:44 PM CDT | Areal Flood Advisory | OUN | Cleveland | 3 hr |
| Jun 27, 5:24 PM CDT | Special Weather Statement | OUN | Alfalfa | 36 min |
| Jun 27, 5:36 PM CDT | Special Weather Statement | OUN | Stephens | 24 min |
| Jun 27, 5:43 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 47 min |
| Jun 27, 5:54 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Major | 43 min |
| Jun 27, 6:02 PM CDT | Special Weather Statement | OUN | Woods | 28 min |
| Jun 27, 6:10 PM CDT | Special Weather Statement | OUN | Tillman | 35 min |
| Jun 27, 6:27 PM CDT | Special Weather Statement | OUN | Woods | 33 min |
| Jun 27, 6:29 PM CDT | Special Weather Statement | OUN | Carter | 31 min |
| Jun 27, 6:39 PM CDT | Special Weather Statement | OUN | Garfield | 36 min |
| Jun 27, 6:44 PM CDT | Special Weather Statement | OUN | Tillman | 31 min |
| Jun 27, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Kiowa, Tillman | 31 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.